Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 3 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
This is probably a stupid question but SWIM couldn't find an answer. SWIM was looking at lists of opiate withdrawal symptoms and they pretty much all seem the same as having a cold or the flu. Having said that SWIM read in the myths thread that withdrawal isn't like having the flu, but not why it isn't. SWIM was wondering what is the difference?
SWIM isn't necessarily talking about withdrawal after years of heavy use every day, but even just mild withdrawal after occasional use of "weaker" opiates.
Even with just mild withdrawal, one would certainly be able to differentiate between the two. This has been the experience with Red Rock. Even before he got a big habit and went through what would be considered mild withdrawal, it still felt worse than the flu. It's one of the things that is hard to explain and just have to go through it to know exactly what it feels like. Plus, this just describes the physical aspect of withdrawal and not the psychological.
the mental symptoms like insomnia, extreme anxiety, intense drug craving, major depression, are not flu symptoms. most of the physical aspects do resemble a flu though, a flu on steroids, you also have diarrah(s/p?) dont think thats a symptom of the flu.
Swim posted a reply to a similar question a few weeks ago and will reiterate.Imho comparing opiate withdrawals to flu is like comparing a bad bout of flu to a sneeze.Swim cannot give an adequate description of the symptoms and can only say even mild withdrawals feel as if every cell in her body is screaming out for the release that only opiates can give.There is no respite,no rest because there is no sleep.The psychological withdrawals are horrible and along with the fact that this can go on for weeks is the added kicker of time being stretched.Yes folks,an hour will seem like three or four.And not in a nice trippy way either.
The similarities are runny nose,leaking eyes,sneezing,and general feeling shitty.Saying that multiply by 100 or 1000 and add the shits,shaking,tremors,heart palpitations,sweating,freezing,restless leg syn.,and mental anguish and you have basic opiate withdrawals.
Although it can vary physically in severity from one person to the next, one of the very big differences is pyschological - with flu, you know you just have to go to bed and get better. With WD's, you have the added torture of knowing that a little bit of your opiate of choice would have you feeling totally back to normal in no time at all, and your body and mind just keep digging in the knife, and all the time, you could go back to feeling great just by using again.
SWIM has been doing stuff like codeine and DHC once a day every 2 or 3 days for about 3 months and not more than 240mg. Every time he gets cold/fly symptoms he gets paranoid it's WDs. However, SWIM doesn't get any of the psychological symptoms described. He "wants" to do drugs (because he enjoys them), but is pretty sure he doesn't "crave" them in that he has no trouble going without the days inbetween.
I guess SWIM will carry on as usual being cautious.
This aint the fucking flu,keep going and swim will feel the fucking pain.
I don't understand. Are you saying that if SWIM carries on taking 240mg of codeine/DHC occasionally then SWIM will get the generic opiate WD's you mention? The same WD's of somebody who has a gramme a day heroin habit? I find that hard to believe.
It's a treadmill it's advisable not to get on, at whatever speed its set to. Think what Rok and I are saying is, be very very careful.
That's what SWIM is trying to do. If SWIM wasn't being careful then they wouldn't have got me to ask my initial question.
I have a hard time believing the "whatever speed it's set to" stuff as well. I mean common sense dictates that if somebody only partook, say, once a year, they wouldn't develop a problem. So it follows that there is some point at which addiction ceases to be a problem. I think scare stories and being overly dramatic don't help.
I suppose this is the wrong place to discuss this as the vast majority of people who use this sub-forum are people who either have a problem or had a problem and so I suppose the idea that gets reinforced (simply because there are little to no examples to the contrary) is that it's inevitable that given enough time anyone will become hooked. Ho hum.